advertisement
Question
Posted by: Worried Mom | 2008-05-14

Q.

Advantan Ointment & Eczema

Dear Doc and Mothers
Please advise, my dauther, 9mnths has been diagnosed with eczema, the paed prescribed Advantan Ointment and aqueous cream, but it doesnt seem to help, the cream is almost finished but there has been no change, instead the dry/red patches are spreading all over her legs, at first they were around the knee area. I am really worried about this, but her twin sister doesnt have them. Please advise!! God bless

Expert's Reply

A.

Expert ImagePaediatrician

This may not be eczema but may be a condition called seborrhoeic dermatitis. Please see a paediatric dermatologist about this rash. Stop using Advantan as it is a strong cortisone cream and it is not helping your baby.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
user comments

C.

Posted by: Tony | 2014-05-20

Hi moms yes I do know how u feel. My baby was also diagnosed with eczema, doctor prescribed the advantan, but it thins the baby skin. so what i normaly do is mix it with epizone cream for three days and stop,and use only the epzone ceam. it really help with my baby.

Reply to Tony
Posted by: Randy | 2008-05-14

My 17month old boy has eczema as well, and I also use Advantan. I found that mixing it with the aqueous cream doesnt make it as effective as it is on its own. So I use it clean directly on the affected areas, then what I do is when it goes away, I dilute it again with aqeuos or epi-max cream. I found that its almost like the skin eventually developes a resistance to it if you use it the same way continuously so try alternating it like I do. I also use alergex syrup in conjunction with the cream.

I know those patches of inflamed skin can be quite daunting to see, so I know how you must feel. Hang in there and keep trying the advantan as I suggested it. Good luck!

Reply to Randy
Posted by: Mel | 2008-05-14

hi worried mom

Besides the obvious itching eczema causes, it really looks worse than it is a lot of the time and its not something to get too upset about.
It is very frustrating though I totally understand how you feel because you want to relieve the itchiness for them and sometimes it can get red and raw looking.

I bath my Lo in fragrance free aqeous cream only, I dont use any other products on him at all. I also lather him up in aqueous cream after his bath. i pat his skin dry gently under all folds like neck, knees etc

this used to work for him, but he is currently having a reoccurance where nothing is helping and I have made an appointment to see a dermatologist about it. At the moment the best i can do for him is give him allecet syrup which is an antihistamine, to take away the itch - not sure if your 9mth old may be too young? I also have been putting aloe on the bad spots as it soothes the skin, takes the itchiness away and seals the moisture in.

Type in eczema into google and you will get some information about it and what u can do to help your LO.


Reply to Mel

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement